Alert archive / California / Gale Warnings in 2008

Gale Warning 40, NWS Eureka, CA

November 3, 2008

NWS Eureka, CA issued this gale warning at Nov 3, 2008, 3:31 AM PST. It took effect at Nov 3, 2008, 8:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2008, 3:31 AM PST (11:31 UTC)
In effect from
Nov 3, 2008, 8:00 AM PST
Expired
Nov 3, 2008, 2:57 PM PST
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KEKA 031131
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
331 AM PST MON NOV 3 2008

PZZ455-032230-
/O.EXT.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
/O.CAN.KEKA.SC.Y.0064.081103T1700Z-081104T0200Z/
/O.EXB.KEKA.SI.Y.0069.081103T1800Z-081104T0200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
331 AM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM PST TUESDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM THIS
MORNING TO 6 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM PST THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 2 AM PST TUESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ470-032230-
/O.EXT.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
/O.UPG.KEKA.SI.Y.0069.081103T1700Z-081104T0200Z/
/O.NEW.KEKA.GL.W.0040.081103T1600Z-081104T0200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
331 AM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
NOW IN EFFECT UNTIL 2 AM PST TUESDAY. THE SMALL CRAFT ADVISORY
FOR WINDS IS NO LONGER IN EFFECT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-032230-
/O.EXT.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
/O.NEW.KEKA.GL.W.0040.081103T1800Z-081104T0200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
331 AM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
NOW IN EFFECT UNTIL 2 AM PST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-032230-
/O.EXT.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
/O.EXT.KEKA.SI.Y.0069.081103T1600Z-081104T0200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
331 AM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM PST TUESDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 8 AM THIS
MORNING TO 6 PM PST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 2 AM PST TUESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW
IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
000
WHUS76 KEKA 031700
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 AM PST MON NOV 3 2008

PZZ450-040100-
/O.CON.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
/O.CON.KEKA.GL.W.0040.081103T1800Z-081104T0200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
900 AM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM PST TUESDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN WATERS
THIS AFTERNOON BRINGING A BRIEF PERIOD OF SOUTHERLY GALES ACROSS
THE WATERS. GALES ARE EXPECTED TO EASE LATER TONIGHT AS THE LOW
MOVES INLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-040100-
/O.CON.KEKA.GL.W.0040.000000T0000Z-081104T0200Z/
/O.CON.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
900 AM PST MON NOV 3 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM PST TUESDAY...

A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN WATERS
THIS AFTERNOON BRINGING A BRIEF PERIOD OF SOUTHERLY GALES ACROSS
THE WATERS. GALES ARE EXPECTED TO EASE LATER TONIGHT AS THE LOW
MOVES INLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-040100-
/O.CON.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
/O.CON.KEKA.SI.Y.0069.081103T1800Z-081104T0200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
900 AM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM PST TUESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM
PST THIS AFTERNOON...

A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN
WATERS THIS AFTERNOON BRINGING A BRIEF PERIOD OF STRONG SOUTHERLY
WINDS ACROSS THE WATERS. LOCALIZED GALE FORCE GUSTS MAY BE
EXPERIENCED OVER THE WATERS. WINDS ARE EXPECTED TO EASE LATER
TONIGHT AS THE LOW MOVES INLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-040100-
/O.CON.KEKA.SI.Y.0069.000000T0000Z-081104T0200Z/
/O.CON.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
900 AM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM
PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM PST TUESDAY...

A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN WATERS THIS
AFTERNOON BRINGING A BRIEF PERIOD OF STRONG SOUTHERLY WINDS ACROSS
THE WATERS. LOCALIZED GALE FORCE GUSTS MAY BE EXPERIENCED OVER THE
WATERS. WINDS ARE EXPECTED TO EASE LATER TONIGHT AS THE LOW MOVES
INLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
000
WHUS76 KEKA 032257
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
257 PM PST MON NOV 3 2008

PZZ450-040300-
/O.CAN.KEKA.GL.W.0040.000000T0000Z-081104T0200Z/
/O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0300Z/
/O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
257 PM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 7 PM PST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-040700-
/O.CAN.KEKA.GL.W.0040.000000T0000Z-081104T0200Z/
/O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0800Z/
/O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
257 PM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL MIDNIGHT PST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-040300-
/O.CAN.KEKA.SI.Y.0069.000000T0000Z-081104T0200Z/
/O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
/O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
257 PM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-040700-
/O.CAN.KEKA.SI.Y.0069.000000T0000Z-081104T0200Z/
/O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
/O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
257 PM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Nov 2, 4:44 PM PST, 10 hours 47 minutes earlier.

Area forecast discussion, Nov 2, 4:44 PM PST, 10 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
444 PM PST SUN NOV 2 2008

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL CONTINUE TO BRING SHOWERS TO
NORTHWEST CALIFORNIA TONIGHT. ANOTHER STORM SYSTEM WILL BRING MORE
RAIN TO THE AREA ON MONDAY...WITH SHOWERS LINGERING THROUGH TUESDAY.
A WARM FRONT WILL BRING AREAS OF RAIN TO THE REGION ON WEDNESDAY.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...SHOWERS CONTINUED OVER THE
AREA TODAY AS MOIST ONSHORE FLOW INTERACTED WITH THE TERRAIN. THE
SHOWERS WILL CONTINUE THROUGH THIS EVENING...THOUGH POPS WILL
SLACKEN OFF FOR A FEW HOURS LATER TONIGHT AS THE ATMOSPHERE GETS
COLDER AND MORE STABLE. THIS WILL BE SHORT LIVED AS ANOTHER STORM
SYSTEM IMPACTS THE REGION ON MONDAY. THE LOW WILL MOVE JUST TO OUR
NORTH...BRINGING DECENT RAINFALL AMOUNTS TO THE AREA. NORTHERN SECTIONS
WILL GENERALLY SEE 1-2 INCHES...CENTRAL SECTIONS AROUND 1 INCH AND
SOUTHERN SECTIONS GENERALLY LESS THAN 1 INCH. MORE TOPOGRAPHICALLY
FAVORED SPOTS WILL OF COURSE SEE MORE RAIN BY THE TIME THE STORM
WINDS DOWN EARLY TUESDAY MORNING. WEAK INSTABILITY OVER THE NORTHERN
WATERS ALSO WARRANTS THE MENTION OF ISOLATED THUNDERSTORMS MONDAY
AFTERNOON AND EVENING. LASTLY...SNOW LEVELS WILL DROP IN TRINITY
COUNTY AS THE STORM MOVES IN ON MONDAY. THE HIGHEST ELEVATIONS MAY
SEE A FEW INCHES OF SNOW...BUT MOST OF IT IS EXPECTED TO MELT IN THE
ABOVE FREEZING SURFACE TEMPERATURES

COLD AIR WILL MOVE IN BEHIND THE EXITING STORM ON TUESDAY AND
TEMPERATURES WILL BE A FEW DEGREES LOWER OVER THE ENTIRE AREA.
SHOWERS WILL DIMINISH AS THE DAY PROGRESSES. WEDNESDAY TEMPERATURES
WILL REBOUND A FEW DEGREES AS WARMER AIR FROM A WARM FRONT MAKES ITS
WAY INTO THE REGION. THIS FRONT WILL BE WEAK AND IS NOT EXPECTED TO
PRODUCE LARGE RAINFALL AMOUNTS. MS

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...GLOBAL MODELS SHOW VERY
GOOD CONTINUITY IN DEPICTING A SHORT-WAVE UPPER RIDGE AXIS TRAVERSING
THE PAC NW COAST LATE WED NIGHT INTO THU...WITH LINGERING WARM FRONTAL
PCPN LIFTING NORTH OF THE ORCA BORDER THU. A BRIEF BREAK FROM RAIN THU
AND FRI WILL LIKELY BE FOLLOWED BY THE ARRIVAL OF A COLD FRONT SAT
AS A MODERATELY STRONG SFC LOW MOVES INLAND JUST NORTH OF VANCOUVER
ISLAND...WITH LINGERING SHOWERS AND ONSHORE FLOW INTO ERLY SUNDAY. MC

&&

.AVIATION...THE FIRST UPPER LEVEL TROF HAS MOVED OFF TO THE EAST
THIS AFTERNOON...WHICH HAS INCREASED THE STABILITY OVER THE AREA AS
A WEAK RIDGE QUICKLY TRANSITS THROUGH EARLY THIS EVENING. THIS HAS
NOT TOTALLY CUT OFF THE SHOWER ACTIVITY HOWEVER...AND SCT TO NMRS
SHRA CONTINUE FOR POINTS EAST OF THE COASTAL RANGES AS MODERATE SWLY
FLOW PROVIDES UPSLOPE OVER THE HILLS. OVER THE NEXT FEW
HOURS...EXPECT TO SEE A CONTINUING DECREASE IN COVERAGE ACROSS THE
REGION. CONDITIONS WILL REMAIN VFR THROUGH SUNSET WITH THE EXCEPTION
OF SHRA WHERE MVFR TO OCCASIONAL IFR CONDITIONS ARE EXPECTED.
ABUNDANT MOISTURE IN THE REGION WILL MEAN THE DEVELOPMENT OF VALLEY
IFR TO LIFR FOG SHORTLY AFTER SUNSET. THE NEXT SYSTEM APPROACHES
LATE TONIGHT...BRINGING ANOTHER ROUND OF UNSETTLED WEATHER...RAIN
AND MVFR CONDS AFTER AFTER AROUND 12Z. MOSES

&&

.MARINE...HAVE DROPPED THE HAZ SEAS WARNING AND REPLACED IT WITH A
SCA FOR SEAS THIS EVENING. BUOYS CONTINUE TO TOE THE LINE BETWEEN
WARNING AND ADVISORY LEVEL CONDITIONS. AS PERIODS HAVE GENERALLY
BEEN A SECOND OR TWO LONGER (AROUND 12 TO 13 SECS AS OPPOSED TO 10
TO 12S) THAN THE MODELS ARE GENERATING...HAVE LEANED MORE ON THE
ADVISORY SIDE AND THINK THAT ANY WARNING CONDITIONS WILL BE BRIEF AS
SEAS LOOKED TO BE PEAKING CURRENTLY.

FRONT COMING THROUGH TONIGHT INTO MONDAY WILL BRIEFLY BRING A PERIOD
OF 20 TO 30 KT SOUTHERLY WINDS THROUGH THE WATERS LATE MONDAY
MORNING THROUGH MONDAY EVENING AS IT TRANSITS THE REGION. THERE
LOOKS TO BE A BRIEF BREAK TUESDAY AND TUESDAY NIGHT BEFORE THE NEXT
SYSTEM BRINGS ANOTHER ROUND OF STRONG SOUTHERLY WINDS. MOSES

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ450-455.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM PST MONDAY FOR
PZZ470-475.

SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM PST MONDAY FOR PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 1:31 PM PSTSpecial Marine WarningEKA29 min
Nov 3, 2:57 PM PSTSmall Craft AdvisoryEKA12 hr

Nearby

Gale Warnings in California, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.